MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. (ABBOTT) DIAMONDBACK CORONARY; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. (ABBOTT) DIAMONDBACK CORONARY; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 09/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.H6 investigation conclusion code 22: the diamondback 360® coronary orbital atherectomy system instructions for use manual states that perforation of vessels is a potential adverse event that may occur and/or require intervention with use of the system.Csi id: (b)(4).
 
Event or Problem Description
A diamondback 360 coronary orbital atherectomy device (oad) was used for treatment of medium-to-heavily calcified, 85% stenosed, 3.0mm-diameter lesion in circumflex artery (cfx) via femoral access.The oad was advanced to the lesion without any issues.Three low-speed treatments for 25 seconds or less each were performed.A test of contrast was taken, and no issues were found.After the third run, the oad was removed.Image was taken which showed a small perforation.An abbott teleport microcatheter was quickly loaded over the viperwire guide wire.The viperwire was exchanged with non-csi/non-abbott guide wire for more support and used to deploy a 3.0mm abbott trek balloon.The teleport was removed.The 3.0mm abbott trek balloon was used to tamponade the perforation.A 35 x 20 non-abbott stent placement was also performed to resolve the perforation.Post dilation with 3.25 x 8mm abbott nc trek neo coronary dilatation catheter followed.An echocardiogram was taken to ensure there was no significant bleeding around the heart.Abbott perclose proglide suture-mediated closure system was used to close the access site.In the opinion of the physician, there must have been a short kink in the vessel that they did not appreciate; the oad possibly contributed to perforation.The patient was stable but admitted in critical care unit for overnight observation.The patient was moved to basic telemetry on (b)(6)2024 prior to being discharged on (b)(6)2024.The patient was doing very well when discharged.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC. (ABBOTT)
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC. (ABBOTT)
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
lalaine oria
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key20525791
Report Number3004742232-2024-00356
Device Sequence Number15725325
Product Code MCX
UDI-Device Identifier10850026568087
UDI-Public(01)10850026568087(17)241031(10)457779-1
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberDBEC-125
Device Catalogue Number7-10060-09
Device Lot Number457779-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Initial Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown